Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 11, NWS Norman, OK

May 25, 201116 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 25, 2011, 1:49 AM CDT for 16 counties in Oklahoma. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 1:49 AM CDT (06:49 UTC)
Expired
May 25, 2011, 7:00 PM CDT
In force
17 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 83 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -482 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-482 m²/s²
0-3 km storm-relative helicity
-388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS74 KOUN 250649
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
149 AM CDT WED MAY 25 2011

OKZ004>012-014>018-251500-
/O.NEW.KOUN.WI.Y.0011.110525T0649Z-110526T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER
149 AM CDT WED MAY 25 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: THIS MORNING AND AFTERNOON.

* WINDS: WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS 
  MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
866 
WWUS74 KOUN 252021
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT WED MAY 25 2011

OKZ021-022-260000-
/O.EXA.KOUN.WI.Y.0011.000000T0000Z-110526T0000Z/
BECKHAM-WASHITA-
INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL
321 PM CDT WED MAY 25 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY FOR MUCH OF NORTHERN AND WESTERN OKLAHOMA...WHICH IS IN
EFFECT UNTIL THIS EVENING.

* TIMING: THIS AFTERNOON AND EARLY THIS EVENING.

* WINDS: WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS 
  MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>012-014>018-260000-
/O.CON.KOUN.WI.Y.0011.000000T0000Z-110526T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER
321 PM CDT WED MAY 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING FOR MUCH OF
WESTERN AND NORTHERN OKLAHOMA.

* TIMING: THIS AFTERNOON AND EARLY THIS EVENING.

* WINDS: NORTHWEST 30 TO 35 MPH WITH A FEW GUSTS TO AROUND 50 MPH.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND. STRONG CROSSWINDS 
  MAY AFFECT HIGHWAY TRAVEL...ESPECIALLY IN HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 24, 11:30 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 24, 11:30 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT TUE MAY 24 2011

.AVIATION...
/06Z TAFS/
A COLD FRONT OVER WESTERN OKLAHOMA WILL CONTINUE TO MOVE ACROSS
TAF LOCATIONS THROUGH THE NIGHT. GENERALLY VFR CONDITIONS ARE
EXPECTED ALTHOUGH CEILINGS COULD LOWER IN ISOLATED SHOWERS AND
STORMS TONIGHT. SCATTERED SHOWERS AND T-STORMS ALSO POSSIBLE ON
WEDNESDAY ACROSS NORTHERN OKLAHOMA AS AN UPPER LEVEL STORM SYSTEM
CONTINUES TO MOVE EAST ACROSS KANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  88  60  81  56 /  40  30  30  10
HOBART OK         91  57  80  52 /  30  20  10  10
WICHITA FALLS TX  96  60  88  58 /  30  20  10  10
GAGE OK           89  58  73  47 /  20  20  20  10
PONCA CITY OK     86  59  73  55 /  40  40  50  20
DURANT OK         86  67  84  58 /  30  50  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ083>085-087-088.

&&

01/01
Hazardous weather outlook, May 24, 10:46 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT TUE MAY 24 2011

OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1046 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE THROUGH EARLY
WEDNESDAY MORNING.

DISCUSSION...
THE STORMS THAT PRODUCED THE SEVERE WEATHER TUESDAY EVENING HAVE
SHIFTED INTO EASTERN OKLAHOMA. MEANWHILE... A COLD FRONT WILL MOVE
ACROSS THE REGION OVERNIGHT INTO WEDNESDAY. ADDITIONAL STORMS MAY
DEVELOP NEAR THE FRONT. IF STORMS DO DEVELOP... THEY MAY PRODUCE
MARGINALLY SEVERE HAIL UP TO THE SIZE OF QUARTERS. OTHERWISE... THE
MAIN RISK OF SEVERE WEATHER HAS ENDED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY OVER NORTHERN
OKLAHOMA...BUT THE RISK OF SEVERE WEATHER WILL BE VERY LOW. THERE
ALSO WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN CENTRAL AND EASTERN
OKLAHOMA FRIDAY AND FRIDAY NIGHT. SOME SEVERE STORMS WILL BE
POSSIBLE.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM WEDNESDAY.

In the hours before

Local storm report, May 24, 9:27 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             1 NE LAKE ELLSWORTH     34.84N 98.34W
05/24/2011  E1.75 INCH       COMANCHE           OK   FIRE DEPT/RESCUE

&&

BH/LB
Special weather statement, May 24, 9:32 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT TUE MAY 24 2011

OKZ032-042-250300-
HUGHES OK-PONTOTOC OK-
932 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND PONTOTOC
COUNTIES.

AT 932 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES NORTHEAST OF CALVIN TO 10 MILES SOUTHWEST OF ALLEN...MOVING
NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3514 9600 3511 9601 3511 9603 3505 9607
      3492 9608 3472 9660 3485 9658 3489 9653
      3488 9651 3491 9649 3530 9599 3530 9598
      3516 9597
Local storm report, May 24, 9:41 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     2 NW PONCA CITY         36.72N 97.11W
05/24/2011  M61.00 MPH       KAY                OK   ASOS

0530 PM     TSTM WND GST     8 E NEWKIRK             36.88N 96.91W
05/24/2011  M58.00 MPH       KAY                OK   MESONET

0530 PM     TSTM WND GST     4 WSW GUTHRIE           35.86N 97.49W
05/24/2011  M59.00 MPH       LOGAN              OK   ASOS

0614 PM     HAIL             DEL CITY                35.45N 97.44W
05/24/2011  E1.00 INCH       OKLAHOMA           OK   EMERGENCY MNGR

&&

BH/LB
Special weather statement, May 24, 9:48 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CDT TUE MAY 24 2011

OKZ032-250315-
HUGHES OK-
948 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

AT 948 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES SOUTH OF LAMAR TO 3 MILES SOUTHEAST OF ATWOOD...MOVING
NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3514 9600 3511 9601 3511 9603 3505 9607
      3486 9608 3481 9609 3481 9635 3496 9641
      3527 9597 3516 9597
Special weather statement, May 24, 10:05 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT TUE MAY 24 2011

OKZ052-250330-
BRYAN OK-
1005 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

AT 1005 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF ALBANY...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3387 9577 3384 9586 3389 9594 3385 9596
      3387 9599 3384 9601 3384 9609 3381 9614
      3391 9621 3405 9594 3394 9593 3393 9589
      3390 9586 3389 9579

CJS
Local storm report, May 24, 11:16 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             TINKER AIR FORCE BASE   35.42N 97.39W
05/24/2011  E1.50 INCH       OKLAHOMA           OK   PUBLIC

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:11 PM CDTSevere Thunderstorm WarningOUNLove34 min
May 24, 7:13 PM CDTTornado WarningOUNSeminole17 min
May 24, 7:19 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc41 min
May 24, 7:25 PM CDTSevere Thunderstorm WarningOUNCarter, Marshall65 min
May 24, 7:29 PM CDTTornado WarningOUNLove, Marshall46 min
May 24, 7:33 PM CDTTornado WarningOUNJohnston42 min
May 24, 7:39 PM CDTTornado WarningOUNMarshall51 min
May 24, 7:46 PM CDTTornado WarningOUNCoal44 min
May 24, 7:54 PM CDTTornado WarningOUNAtoka, Bryan, Johnston51 min
May 24, 7:58 PM CDTSevere Thunderstorm WarningOUNBryan62 min
May 24, 8:06 PM CDTTornado WarningOUNAtoka, Coal39 min
May 24, 8:20 PM CDTTornado WarningOUNBryan55 min
May 24, 8:23 PM CDTSevere Thunderstorm WarningOUNAtoka67 min
May 24, 8:29 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole61 min
May 24, 8:44 PM CDTSevere Thunderstorm WarningOUNAtoka37 min
May 24, 9:00 PM CDTSevere Thunderstorm WarningOUNBryan60 min
May 24, 9:17 PM CDTTornado WarningOUNBryan28 min
May 24, 9:32 PM CDTSpecial Weather StatementOUNHughes28 min
May 24, 9:48 PM CDTSpecial Weather StatementOUNHughes27 min
May 24, 10:05 PM CDTSpecial Weather StatementOUNBryan25 min
May 25, 2:01 AM CDTSpecial Weather StatementOUNHarper59 min
May 25, 3:09 AM CDTSpecial Weather StatementOUNEllis, Harper, Woods, Woodward51 min

Nearby

Wind Advisories in Oklahoma, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.